Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 10, 2021Holmes County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 10, 2021, 6:02 PM CDT for Holmes County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 6:02 PM CDT (23:02 UTC)
Expired
Aug 10, 2021, 6:45 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS82 KTAE 102302
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
602 PM CDT Tue Aug 10 2021
 
FLZ007>010-102345-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
602 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern Walton,
Holmes and northwestern Washington Counties through 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bonifay, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
De Funiak Springs, Bonifay, Eglin Air Force Base, Union, Liberty,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Gaskin, Whitehead Crossroads, Alpine Heights,
Cerrogordo, Darlington, Gritney, Arrant Settlement and De Funiak
Spring Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8622 3099 8557 3062 8577 3064 8624
TIME...MOT...LOC 2302Z 102DEG 13KT 3073 8584 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:55 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 10, 2:55 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
355 PM EDT Tue Aug 10 2021

.SHORT TERM [Tonight Through Thursday Night]...

Typical summer weather will continue, with the daily rhythm of
showers and thunderstorms.

The subtropical surface ridge axis will extend inland from the
Atlantic across the Florida Panhandle, with weak east to southeast
steering flow. PW values in the 1.8-2 inch range will provide
plenty of moisture for deep moist convection. Bulk shear values of
10 knots or less will mainly support single-cell pulse storms with
gusty downdraft winds.

Currently, there is a cluster of storms over the Apalachicola
National Forest, and another cluster centered up near Columbus,
Georgia. The area between these two clusters should fill in with
storms over the next few hours, drifting west across southeast
Alabama early this evening. Later this evening, the Atlantic
seabreeze may bring a round of storms past the I-75 corridor,
before dissipation occurs during the early overnight hours.

.LONG TERM [Friday Through Tuesday]...

After a status quo Friday, our attention will turn to the effects
of the tropical system that is forecast to arrive near Florida or
over the eastern Gulf this weekend. Potential Tropical Cyclone 6
was located over the far northeast Caribbean Sea this afternoon
and is forecast to become a tropical storm late today or tonight.
An abundance of guidance brings the storm to the eastern Gulf this
weekend, and the official NHC forecast track cone encompasses
nearly our entire stretch of Panhandle and Big Bend coast. There
are lots of questions about what kind of shape the system will be
in. One of the factors will be if the storm has an over-water
track through the Straits of Florida, or whether it must first
traverse some of the FL Peninsula before arriving in the Gulf.
Obviously, details will come into focus over the next few days.
For now, the message is simply one of preparedness. The period of
highest impact appears to be around Sunday and/or Monday.
Regardless of strength, a main concern will be with rainfall
potential, especially in light of the flooding that is still
ongoing over the SE Big Bend after heavy rain last week.

By Tuesday, the question will be how quickly the system exits.
There is a mixed signal in guidance, with some lifting the system
out, while some pieces of guidance notably hang the storm up over
the Southeast U.S.. That would have an impact on flood potential.

&&

.AVIATION...
[Through 18Z Wednesday]

Afternoon thunderstorms are currently observed in the vicinity of
TLH, and thunderstorms will fill in over the next few hours near
ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of
the Atlantic seabreeze around or after sunset to see thunder.

&&

.MARINE...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
trasnsport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

&&

.FIRE WEATHER...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
transport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

&&

.HYDROLOGY...

The Steinhatchee River near Cross City has been slowly receding
since early Sunday but remains in moderate flood. This river is a
slow responder, so it will likely take the entirety of this week
to finally drop below flood stage.

On the Lower Suwanee River, river levels will rise for the rest
of this week as large quantities of water route down from the
Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff
is expected to rise through flood stage this afternoon, and a
Flood Warning is in effect there. Points near Branford and Bell
are also likely to reach flood later this week, and Wilcox bears
watching.

Otherwise, slow movement of scattered afternoon thunderstorms means
there will be small pockets for each of the next few days with
heavy rain. This could bring small areas of localized runoff
issues, particularly over our Florida counties.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  93  74  94  74 /  30  60  20  50  20
Panama City   76  91  76  91  76 /  30  50  20  40  20
Dothan        73  93  74  92  73 /  50  50  20  50  20
Albany        74  94  75  95  75 /  20  50  10  40  10
Valdosta      73  93  74  93  73 /  30  40  20  30  10
Cross City    74  91  74  92  73 /  40  40  30  40  20
Apalachicola  77  88  77  89  77 /  20  50  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 10, 5:34 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM CDT Tue Aug 10 2021

FLZ008>010-102300-
Central Walton FL-Holmes FL-Washington FL-
534 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of east central Walton,
southwestern Holmes and central Washington Counties through 600 PM
CDT...

At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Bonifay, Live Oak, Ponce De Leon, Caryville, Westville,
Hinsons Crossroads, Red Bay, Whitehead Crossroads, Cerrogordo, Bruce,
Holmes Valley, Millers Ferry, Five Points, Hulaw, Hickory Hill,
Smyrna, Sylvania, Johnson Crossroads and Gritney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3078 8566 3060 8567 3045 8597 3086 8593
TIME...MOT...LOC 2234Z 093DEG 6KT 3070 8576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 5:37 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Tue Aug 10 2021

GAZ142-102315-
Early GA-
637 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern Early
County through 715 PM EDT...

At 637 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Columbia, or 11 miles south of Blakely, moving
west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gordon, Saffold, Killarney, Howards Mill, Cedar Springs, Rock Hill,
Hilton and Sawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3131 8491 3126 8491 3125 8492 3111 8492
      3109 8503 3115 8507 3117 8510 3118 8510
      3119 8511 3123 8510 3128 8511 3129 8509
      3133 8508 3134 8509
TIME...MOT...LOC 2237Z 093DEG 6KT 3121 8497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 5:39 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
539 PM CDT Tue Aug 10 2021

ALZ065-102315-
Coffee AL-
539 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of central Coffee
County through 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Elba. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elba, Enterprise, New Brockton, Richburg, Mixons Crossroads, Curtis,
Carl Folsom A/p, Danleys Crossroads, Turner Crossroads, Camp Humming
Hills, Clintonville, New Haven, Tabernacle, Camp Alaflo Bsa, Basin,
Enterprise Municipal A/P, Woodland Grove Church, Shell Army Field and
Perry Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3128 8584 3128 8619 3146 8619 3152 8587
TIME...MOT...LOC 2238Z 167DEG 2KT 3138 8600

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

KR
Special weather statement, Aug 10, 5:40 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT Tue Aug 10 2021

FLZ029-034-102330-
Inland Dixie FL-Lafayette FL-
640 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of Lafayette and
northeastern Dixie Counties through 730 PM EDT...

At 640 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mayo to near Bell. Movement was south at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayo, Hatch Bend, Fletcher, Guaranto Springs, San Pedro Junction,
Alton and Grady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2981 8293 2980 8292 2976 8295 2972 8294
      2972 8295 2970 8294 2970 8296 2964 8296
      2999 8333 3017 8323 3010 8321 3010 8312
      3008 8307 2996 8295 2995 8292 2989 8291
      2990 8290 2983 8290
TIME...MOT...LOC 2240Z 350DEG 5KT 3007 8316 2980 8294

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Aug 10, 5:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     MAYO                    30.05N 83.17W
08/10/2021  M51 MPH          LAFAYETTE          FL   PUBLIC

            GUST TO 51 MPH AT LAFAYETTE HIGH SCHOOL.

&&

TB
Special weather statement, Aug 10, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
602 PM CDT Tue Aug 10 2021

FLZ007>010-102345-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
602 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern Walton,
Holmes and northwestern Washington Counties through 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bonifay, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Funiak Springs, Bonifay, Eglin Air Force Base, Union, Liberty,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Gaskin, Whitehead Crossroads, Alpine Heights,
Cerrogordo, Darlington, Gritney, Arrant Settlement and De Funiak
Spring Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8622 3099 8557 3062 8577 3064 8624
TIME...MOT...LOC 2302Z 102DEG 13KT 3073 8584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:33 PM CDTSpecial Weather StatementTAELafayette42 min
Aug 9, 8:00 PM CDTSpecial Weather StatementTAEMadison30 min
Aug 9, 8:12 PM CDTAreal Flood AdvisoryTAEMadison2 hr
Aug 10, 2:17 PM CDTSpecial Weather StatementTAELeon28 min
Aug 10, 3:02 PM CDTSpecial Weather StatementTAECalhoun, Gulf43 min
Aug 10, 3:51 PM CDTSpecial Weather StatementTAEWashington24 min
Aug 10, 4:17 PM CDTSpecial Weather StatementTAEBay28 min
Aug 10, 4:26 PM CDTSevere Thunderstorm WarningTAEBay, Washington64 min
Aug 10, 4:47 PM CDTSpecial Weather StatementTAEJackson28 min
Aug 10, 5:05 PM CDTSpecial Weather StatementTAEWalton25 min
Aug 10, 5:34 PM CDTSpecial Weather StatementTAEWashington26 min
Aug 10, 5:40 PM CDTSpecial Weather StatementTAELafayette50 min
Aug 10, 5:46 PM CDTSevere Thunderstorm WarningTAEDixie, Lafayette59 min
Aug 10, 6:09 PM CDTSpecial Weather StatementTAEMadison66 min
Aug 10, 3:28 PM CDTSpecial Weather StatementTAECalhoun32 min
Aug 10, 3:59 PM CDTSpecial Weather StatementTAEDecatur, Seminole31 min
Aug 10, 4:06 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Mitchell, Worth24 min
Aug 10, 4:34 PM CDTSpecial Weather StatementTAEBaker, Miller, Mitchell26 min
Aug 10, 5:03 PM CDTSpecial Weather StatementTAEColquitt, Miller, Mitchell42 min
Aug 10, 5:37 PM CDTSpecial Weather StatementTAEEarly38 min
Aug 10, 6:45 PM CDTSpecial Weather StatementTAEThomas30 min
Aug 9, 7:37 PM CDTSpecial Weather StatementTAECoffee23 min
Aug 9, 7:58 PM CDTSpecial Weather StatementTAEDale32 min
Aug 10, 4:05 PM CDTSpecial Weather StatementTAEHenry40 min
Aug 10, 5:39 PM CDTSpecial Weather StatementTAECoffee36 min
Aug 10, 6:12 PM CDTSpecial Weather StatementTAEGeneva33 min
Aug 10, 6:21 PM CDTSpecial Weather StatementTAEHouston24 min
Aug 10, 6:27 PM CDTSevere Thunderstorm WarningTAEGeneva48 min
Aug 10, 6:49 PM CDTSpecial Weather StatementTAEHouston26 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.